Navigation path

Additional tools

Events

SEMIC 2012 - Semantic Interoperability Conference 2012

(
 
)
5/5 | 1 votes | 21231 reads |

image

 

 

Download the SEMIC 2012 Highlights report

Download the SEMIC 2012 Brochure

 

SEMIC 2012 Conference - 18th June - Brussels, Belgium

We are witnessing a plethora of initiatives to make the interactions between public administrations, business, and citizens more efficient and effective. To name a few: the Actions of the Digital Agenda for Europe, the Large Scale Pilots, the Actions of the Interoperability Solutions for European Public Administrations Programme, the e-Health Network on cross-border healthcare, etc.

The Semantic Interoperability Conference 2012  SEMIC 2012 – offers a unique opportunity to explore and discuss how semantic interoperability solutions are being embraced by e-Government initiatives. The conference combines plenary sessions and interactive panels in an inspiring networking atmosphere. e-Government and semantics experts will present their case studies and real-life examples and experiences with semantic technologies.

This one-day conference is organised by the ISA Programme of the European Commission as part of the Semantic Methodologies Action (Action 1.1). If you are interested to learn more about semantic initiatives, join the SEMIC 2012 in Brussels on 18th June 2012. 

Keynotes

Jeanne Holm (Data.govU.S. General Services Administration)

As the Evangelist for Data.Gov, Jeanne Holm leads collaboration and builds communities with the public, educators, developers, and international and state governments in using open government data.  (Data.gov is a flagship open government initiative for the Obama Administration, managed by GSA.)  Jeanne is the Chief Knowledge Architect at NASA’s Jet Propulsion Laboratory, driving innovation through social media, virtual worlds, gaming, ontologies, and collaborative systems, including the award-winning NASA public (www.nasa.gov).  She is a Fellow of the United Nations International Academy of Astronautics and Distinguished Instructor at UCLA, with more than 120 publications on information systems, knowledge management, and innovation.

Anthony Hoang (U.S. Dept. of Homeland Security - DHS, National Information Exchange Model - NIEM)

Anthony Hoang joined the U.S. Dept. of Homeland Security (DHS) OCIO in 2008 as the lead for the Information Sharing and Exchange program. He is currently the Managing Director of the National Information Exchange Model Program Management Office. He and his team focus on the national-scale implementations of NIEM, SOA, and data architecture at DHS and with other Federal, state, and local partners. His expertise stems from nine years of architecting highly complex cross-enterprise collaboration processes including chairing XML information architecture initiatives for NIEM, DHS, the U.S. Intelligence Community, and GS1 (global retail and consumer goods). Mr. Hoang holds a bachelor's degree in systems engineering from the University of Virginia.

Conference Programme and Presentation Slides

We are currently in the process of compiling the SEMIC 2012 programme; find below the tentative conference programme.  Do not hesitate to contact us should you have any question.

Start

Finish

Duration

Subject

9:00

9:30

30 min

Registration & Coffee

9:30

9:45

15 min

Welcome to the SEMIC 2012

Declan Deasy (European Commission, Director of Directorate-General for Informatics - DIGIT B)

Semantic Technologies and Semantic Interoperability – Past, Present and Future

09:45

10:15

30 min

Keynote – National Information Exchange Model (NIEM)

Anthony Hoang (U.S. Dept. of Homeland Security - DHSNational Information Exchange Model - NIEM)

DOWNLOAD THE PRESENTATION

10:15

10:35

20 min

ADMS, Federation and Core Vocabularies - Improving semantic interoperability in European e-Government systems

Vassilios Peristeras (European Commission, Interoperability Solutions for Public Administrations (ISA) Unit)

DOWNLOAD THE PRESENTATION

10:35

10:55

20 min

Coffee Break

10:55

11:15

20 min

Putting ADMS into practice, the case of the German XRepository

Dr. Andreas Gehlert (IT department of the Federal Ministry of the Interior)

DOWNLOAD THE PRESENTATION

11:15

12:00

45 min

Panel Session - “Towards Semantic Standards”

This panel will bring together representatives of standardisation bodies to discuss about the future of semantic standards and the rapid transition from academic topic to adoption by the ICT industry.

Facilitator: Margarida Abecasis (European Commission, Head of Interoperability Solution for Public Administrations (ISA) Unit)

Panellists:

  • Tim McGrath, plenary bureau vice-chair - UN/CEFACT
  • John Borras, ICT standards expert - OASIS
  • Edmund Gray, business methodologies and standards expert - CEN/CENELEC
  • Prof. Dr. Jos van Hillegersberg, extensive work on quality of semantic standards - University of Twente
  • Milan Zoric, standards expert - ETSI
  • Thomas Roessler, technology and society domain leader - W3C

12:00

13:30

90 min

Lunch break

Semantics in practice

13:30

14:00

30 min

Keynote –  Semantic technologies and open data

Jeanne Holm  (Data.govU.S. General Services AdministrationNASA)

DOWNLOAD THE PRESENTATION

14:00

14:20

20 min

Use of semantic technologies by Open Data platforms

Bastiaan Deblieck (TenForce)

DOWNLOAD THE PRESENTATION

14:20

14:40

20 min

Use of semantic technologies for publishing and sharing European Spatial Data 

Andrea Perego (Joint Research Centre of the European Commission - JRC)

DOWNLOAD THE PRESENTATION

14:40

15:00

20 min

Use of semantic technologies for publishing and re-using cultural and scientific heritage data

Antoine Isaac (Europeana)

DOWNLOAD THE PRESENTATION

15:00

15:20

20 min

Use of semantic technologies by the Estonian Public Sector

Priit Parmakson (Estonian Information System’s Authority)

DOWNLOAD THE PRESENTATION

15:20

15:40

20 min

Coffee Break

15:40

16:25

45 min

Panel Session - “Is it the right time to invest in semantic technologies?”

Facilitator: Vassilios Peristeras (European Commission, Interoperability Solution for Public Administrations (ISA) Unit)

This panel will bring together experts in semantic technologies who have practical experience in implementing these technologies. This panel will focus on “why” others should consider using semantic technologies.

  • Martin Kaltenböck, Managing Partner & CFO of Semantic Web Company, Austria – (Semantic Web Company)
  • Philippe Loopuyt, European Commission, Head of Unit Information Systems -  (Directorate-General for Health and Consumers - DG SANCO
  • Bastiaan Deblieck, Business Unit Manager - Semantic Technology - (TenForce
  • Antoine Isaac, Scientific Coordinator - (Europeana)
  • Pieter Breyne, (Director PwC Technology Consulting)

16:25

16:40

15 min

Conference wrap-up - Declan Deasy (European Commission, Director of Directorate-General for Informatics - DIGIT B)

16:40

17:30

50 min

Networking drink

 

Spread the word:

image     

Related initiatives:

            

 

 

Why should you attend SEMIC 2012?

You will get inspired and learn from real-life experiences on semantics applied to e-Government:

  • You will meet people involved in semantic and e-Government initiatives face-to-face giving you the opportunity to contribute and to become part of the semantics community.
  • You will learn how ADMS is used in joining semantic asset repositories in a federation to make a broad range of semantic interoperability assets available.
  • You will gather information on how the Core Vocabularies contribute to cross-border electronic services.
  • You will have a pleasant day among many interesting project, ideas and people.

 

Conference Venue

Madou Plaza Tower (European Commission) – Auditorium (Ground Floor)

Place Madou 1, Brussels - 1210, Belgium

Arriving at the conference

  • Bring your printed ticket to the conference. This ticket is required for registration.
  • The registration desk will be ready to welcome you from 9.00 am to 9.30 am.
  • All participants need to pass the registration desk. Given the standard security procedure, please try to arrive at 9 am.

How to get to the conference?

If you come by car, we advice to park your car at InterParking Loi (Rue de la Loi/Wetstraat 19, Brussels). From there it is only a 2 minutes walk to the venue.

In Brussels, public transport is a very good alternative for coming by car. There is a metro station (MADOU) in front of the Madou Tower. Please note that the Tunnel du Cinquantenaire/Jubelparktunnel and the Tunnel de la Loi/Wettunnel are closed till September 15th.

Click here for all public transport information.

From Midi Station

Take Metro route 2 or 6 direction SIMONIS ELISABETH. Get off at stop MADOU (8 mins, 7th stop).

From Central Station

  • Take Metro route 5 direction HERMANN-DEBROUX. Get off at stop KUNST-WET/ARTS-LOI (1 min, 2nd stop). Take Metro 2 direction SIMONIS ELISABETH. Get off at stop MADOU (1 min, first stop).
  • Take Bus 29 towards Hof Ten Berg. Get off at stop MADOU (7 mins, 4 stops)
  • It is a 15 min walk, if you go on foot.

From Brussels National Airport (Zaventem)

  • Take Bus 12 direction Brussels City (destination Schuman).
  • Get off at stop DIAMANT (23 mins).
  • Walk to stop DIAMANT.
  • Take Bus 29 direction DE BROUCKERE.
  • Get off at stop MADOU(15 mins).

Click here for more information on public transport from Brussels National Airport

Where to stay?

There are plenty of hotels nearby the Madou Plaza Tower (Place Madou). Click here to check the hotels options and book your stay.

Arriving earlier or staying on?

Would you like to arrive earlier and enjoy a weekend in Brussels? Will you stay on for an evening-after dinner? We are pleased to invite you to enjoy Brussels. Find out more about what Brussels can offer to you on www.visitbrussels.be or download the Visit Brussels App for iOS or the Brussels City Guide for Android.

 

Expected participants

The SEMIC 2012 is open to everyone interested in topics such as:

  • Semantic interoperability
  • Semantic technologies
  • e-Government
  • Metadata management
  • Linked open data

The content of this conference will be most valuable to:

  • Public Servants and professionals involved in national interoperability efforts at policy creation or implementation level;
  • Representatives of large-scale pan-European projects;
  • Representatives of standardisation bodies;
  • Researchers;
  • System integrators, software vendors and consultants.

Information

Logo:
 
Geographic coverage:
Belgium
Keywords:
conference, eGovernment, ISA, Metadata Management, open linked data, OWL, RDF, semantic interoperability, semantic technology, Semantics, SPARQL
Themes:
Communications
Scope:
Cross-border, European, International
Free event:
Yes, participant has no cost
Open event:
Yes, event with unrestricted attendance
Organisation type:
Public
Start date:
18 June 2012 - 9:00am (Europe/Luxembourg time)
End date:
18 June 2012 - 5:00pm (Europe/Luxembourg time)
City:
Brussels
Organiser:
ISA Programme of the European Commission
Website:
SEMIC 2012 Semantic Interoperability Conference 2012
Contact email:
https://joinup[dot]ec[dot]europa[dot]eu/contact